Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 4, NWS Melbourne, FL

April 1, 2009Lake County, Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 1, 2009, 3:31 PM EDT for Lake County, Orange County, Seminole County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2009, 3:31 PM EDT (19:31 UTC)
Expired
Apr 1, 2009, 4:15 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 104 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 1:24 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 011931
SVRMLB
FLC069-095-117-012015-
/O.NEW.KMLB.SV.W.0004.090401T1931Z-090401T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EDT WED APR 1 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LAKE COUNTY IN FLORIDA.
  NORTHWESTERN ORANGE COUNTY IN FLORIDA.
  WESTERN SEMINOLE COUNTY IN FLORIDA.

* UNTIL 415 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOUNT PLYMOUTH...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  WEKIWA SPRINGS STATE PARK...FOREST CITY...WEKIVA SPRINGS...
  ALTAMONTE SPRINGS...LONGWOOD...CASSELBERRY...LAKE MARY...WINTER
  SPRINGS...SANFORD...MIDWAY AND LAKE JESSUP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2888 8136 2884 8135 2883 8132 2883 8123
      2881 8121 2866 8120 2865 8166 2883 8168
TIME...MOT...LOC 1932Z 264DEG 20KT 2876 8152

$$


WEITLICH
1 follow-up statement
000 
WWUS52 KMLB 011951
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EDT WED APR 1 2009

FLC069-095-012001-
/O.CAN.KMLB.SV.W.0004.000000T0000Z-090401T2015Z/
ORANGE FL-LAKE FL-
351 PM EDT WED APR 1 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE AND
NORTHWESTERN ORANGE COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL FLORIDA.

LAT...LON 2872 8142 2883 8141 2886 8137 2887 8136
      2885 8136 2884 8135 2882 8122 2880 8121
      2866 8120 2866 8145 2870 8145
TIME...MOT...LOC 1951Z 261DEG 17KT 2876 8139

$$

FLC117-012015-
/O.CON.KMLB.SV.W.0004.000000T0000Z-090401T2015Z/
SEMINOLE FL-
351 PM EDT WED APR 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WESTERN SEMINOLE COUNTY...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAKE MARY...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LONGWOOD...CASSELBERRY...WINTER SPRINGS...SANFORD...MIDWAY AND LAKE
JESSUP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL FLORIDA.

&&

LAT...LON 2872 8142 2883 8141 2886 8137 2887 8136
      2885 8136 2884 8135 2882 8122 2880 8121
      2866 8120 2866 8145 2870 8145
TIME...MOT...LOC 1951Z 261DEG 17KT 2876 8139

$$


WEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:40 PM EDT, 51 minutes earlier.

Area forecast discussion, Apr 1, 2:40 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT WED APR 1 2009

.DISCUSSION...

CURRENTLY...SHOWERS AND THUNDERSTORMS BEGINNING TO FORM AHEAD OF THE
WEST COAST SEA BREEZE AND ALONG A STALLED OUTFLOW BOUNDARY NEAR DAB
THROUGH NORTHERN LAKE COUNTY. STRONG VERTICAL SHEAR AND INCREASING
INSTABILITY WILL ALLOW SOME OF THESE STORMS TO BECOME STRONG TO
SEVERE AS THEY MOVE NORTHEAST OVER EAST CENTRAL FLORIDA THROUGH LATE
AFTERNOON INTO THE EARLY EVENING HOURS. GREATEST THREAT FOR SEVERE
WEATHER REMAINS OVER THE NORTH WITH A SEVERE THUNDERSTORM WATCH NOW
IN PLACE THROUGH 9 PM TONIGHT FOR LAKE...ORANGE...SEMINOLE...AND
VOLUSIA COUNTY...EXTENDING INTO THE NEARSHORE WATERS ALONG VOLUSIA
COUNTY. ANY STORMS THAT REACH SEVERE LEVELS WILL BE ABLE TO PRODUCE
STRONG DAMAGING WINDS AND LARGE HAIL.

TONIGHT/THURSDAY...SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIE OFF
SOON AFTER SUNSET WITH LOSS OF DAYTIME HEATING. A FEW LINGERING
SHOWERS MAY STILL OCCUR THROUGH LATE TONIGHT INTO TOMORROW MORNING
OVER THE NORTH WHERE ELEVATED MOISTURE CONTINUES TO EXIST NEAR
STALLED FRONTAL BOUNDARY OVER NORTHERN FLORIDA. SERIES OF
DISTURBANCES RIDING ALONG THIS FRONT WILL CONTINUE TO CREATE
CONSIDERABLE PRECIP NORTH OF THE CWA AND A REGION OF HIGHER MOISTURE
OVER NORTHERN COUNTIES THROUGH THURSDAY. SHOULD SEE ANOTHER ROUND OF
SHOWERS AND STORMS DEVELOP TOMORROW AFTERNOON WITH 30 POPS INDICATED
FOR LAKE...ORANGE...NORTHERN BREVARD COUNTY...AND NORTHWARD INTO
VOLUSIA COUNTY. THERE IS INDICATION IN MODEL SOUNDINGS THAT WARMING
IN THE MID LEVELS WILL REDUCE INSTABILITY OVER THE AREA TOMORROW
AFTERNOON SO ONLY INDICATED A SLIGHT CHANCE FOR THUNDERSTORMS FOR
NOW. WELL ABOVE NORMAL TEMPS WILL EXIST OVER THE AREA TOMORROW
AFTERNOON WITH HIGHS IN THE UPPER 80S/NEAR 90 ACROSS THE CWA.

THU NGT-FRI NGT...POTENT H50 TROUGH/LOW WILL LIFT NEWD FROM THE
LWR-MID MS VLY INTO THE NERN CONUS. SUB 990MB SFC CYCLONE WILL DRAG
ANOTHER COOL FRONT INTO THE STATE FRI AFTN/EVENING...PRECEDED BY
INCRSG MOISTURE THU NGT INTO EARLY FRI. EXPECT A BAND OF SHRA/TS
TO PRECEDE THE FRONT...ALTHOUGH TIMING OF STORMS LOOKS TO BE CLOSE
TO THE DIURNAL INSTABILITY MINIMUM...WHICH OF COURSE IS LESS THAN
IDEAL FOR INITIATION OF STRONG/SVR CONVECTION. HAVE KEPT POPS IN THE
MID-HIGH SCT RANGE NORTH TO ISOLD SOUTH FOR THU NGT...WITH SCT SHRA/
TS AREAWIDE ON FRI. COOLER/DRIER AIR WILL FILTER INTO THE CWA LATE
FRI NGT INTO SAT.

SAT-TUE (PREVIOUS DISC)...DEPENDING ON HOW FAR SOUTH THE COLD FRONT
PUSHES SAT COULD SHAPE UP TO BE A CHAMBER OF COMMERCE DAY WITH
MINIMAL POPS AND TEMPS NEAR CLIMO AS DRIER/SLGTLY COOLER AIR FILTERS
INTO ECFL. BREAK LKLY TO BE SHORT-LIVED...HOWEVER...AS MED RANGE
MODELS CONTINUE TO SHOW CONVERGENT UPSTREAM JET PATTERN WILL SPIN UP
ANOTHER STORM OVER THE CENTRAL PLAINS BY DAYBREAK SAT...WHICH WILL
DRAG A COLD FRONT INTO THE GOMEX DURING THE DAY SUN. SRLY FLOW AHEAD
OF THE NEW FRONT WOULD PUSH LINGERING FRONTAL MOISTURE BACK N FROM
THE SRN PENINSULA... INCRSG TEMPS/POPS BACK ABV CLIMO. WILL NOT GO
TOO FAR OUT ON A LIMB UNTIL THIS SCENARIO ACTUALLY BEGINS TO PULL
ITSELF TOGETHER. WILL KEEP POPS IN THE 30/40 RANGE W/ TEMPS ABOUT
5-10F ABV CLIMO SUN/MON. COULD SEE A RETURN TO A DRIER WX PATTERN BY
THE MIDDLE OF NEXT WEEK SHOULD THE DLM RIDGE BREAK DOWN AND ALLOW
THE COLD FRONT TO PUSH INTO THE FL STRAITS.

&&

.AVIATION...SCT SHRA/TSRA OVER THE AREA WILL CREATE BRIEF IFR/MVFR
CONDS ACROSS AREA TAF SITES INTO THE EARLY EVENING HOURS. SHOULD
THEN SEE CONVECTION DIE OFF SOON AFTER SUNSET WITH VFR CONDS
EXPECTED FOR MUCH OF THE OVERNIGHT PERIOD. MAY SEE SOME TEMPO MVFR
CONDS IN ANY FOG THAT IS ABLE TO FORM LATE TONIGHT.

&&

.MARINE...SHOWERS AND THUNDERSTORMS THAT FORM OVER THE LAND WILL
PUSH NORTHEAST INTO THE COASTAL WATERS INTO THE EVENING HOURS
TONIGHT. A FEW STORMS MAY PRODUCE STRONG WINDS AS THEY MOVE OVER THE
INTRACOASTAL WATERS...ESPECIALLY ALONG THE NEARSHORE WATERS OF
VOLUSIA COUNTY. WINDS WILL REMAIN SOUTHERLY THROUGH TOMORROW AND
INCREASE UP TO 15-20KTS. THIS WILL INCREASE SEAS UP TO 5 FT OFFSHORE
THURSDAY...OTHERWISE SEAS AOB 4FT.

THU NGT-MON...S-SW WINDS EXPECTED TO TOP 20KTS DURING THE DAY FRI
(MAINLY WELL OFFSHORE) AS PGRAD TIGHTENS BTWN THE STORM LIFTING
THRU THE MID MS VLY AND THE HIGH PRES RIDGE TO THE EAST. COLD
FRONT WILL SWING THRU ECFL LATE FRI WITH WINDS SHIFTING TO NW...
BUT RAPIDLY SLACKENING AS WEAK BUBBLE TYPE HIGH PRES SLIDES
EWD ACROSS FL. WINDS SHIFT TO THE N/NE ON SAT...THEN TO THE E SAT
NIGHT AS HIGH SHIFTS FARTHER EAST INTO THE ATLC.

&&

.FIRE WEATHER...WEAK FRONTAL BOUNDARY OVER NORTHERN FLORIDA AND
ELEVATED MOISTURE OVER THE AREA WILL KEEP A CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE FORECAST THURSDAY MAINLY NORTH OF A LINE FROM
ORLANDO TO THE CAPE. SURFACE AND TRANSPORT WINDS WILL INCREASE OUT
OF THE SOUTH TO SOUTHWEST CREATING BREEZY CONDITIONS ACROSS CENTRAL
FLORIDA LEADING TO HIGH DISPERSION VALUES. SO WHILE THERE ARE NO
IMMEDIATE RH/WIND CONCERNS ATTM...THERE ARE SOME CONCERNS FOR NEW
IGNITIONS INVOF LTG STORMS...ALTHOUGH THE ASCD RAINFALL IS OBVIOUSLY
WELCOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  88  68  83 /  30  30  50  40
MCO  67  88  68  83 /  20  30  40  40
MLB  69  88  69  86 /  20  20  30  40
VRB  70  88  70  87 /  20  20  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-ORANGE-
     SEMINOLE-SOUTHERN LAKE.

AM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM.

&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....CRISTALDI
Hazardous weather outlook, Apr 1, 5:15 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
515 AM EDT WED APR 1 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
515 AM EDT WED APR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A MOIST SOUTHERLY WIND FLOW SHOULD LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS THIS AFTERNOON. THE GREATEST CHANCES
SHOULD BE NORTH OF ORLANDO AND CAPE CANAVERAL. ANY STORM THAT
FORMS WILL BE CAPABLE OF BECOMING STRONG AND PRODUCING 30 TO 40
MPH WINDS...FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A FEW
STORMS COULD BECOME SEVERE AGAIN AND PRODUCE DAMAGING WIND GUSTS.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS ARE POSSIBLE OVER THE WATERS FROM CAPE CANAVERAL
NORTHWARD THIS MORNING. SCATTERED STORMS ARE EXPECTED TO MOVE
OFFSHORE AGAIN THIS AFTERNOON...ESPECIALLY FROM CAPE CANAVERAL
NORTHWARD. A FEW MAY PRODUCE FREQUENT LIGHTNING STRIKES AND
WIND GUSTS AROUND 35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE PERIOD WITH
MOISTURE VALUES MOSTLY STAYING ABOVE NORMAL AND FRONTAL BOUNDARIES
PRODUCING A FEW PERIODS OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY

In the hours before

Special weather statement, Apr 1, 2:31 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EDT WED APR 1 2009

FLZ044-144-011915-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
231 PM EDT WED APR 1 2009

...STRONG THUNDERSTORMS MOVIN INTO LAKE COUNTY...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 6 MILES SOUTHWEST OF LEESBURG...NEAR OKAHUMPKA. THE
STORM WAS MOVING EAST-NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HAWTHORN...LAKE
HARRIS...LEESBURG...LAKE GRIFFIN...BASSVILLE PARK...LISBON AND
TAVARES.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

CRISTALDI
Special weather statement, Apr 1, 2:31 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EDT WED APR 1 2009

FLZ044-144-011915-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
231 PM EDT WED APR 1 2009

...STRONG THUNDERSTORMS MOVING INTO LAKE COUNTY...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 6 MILES SOUTHWEST OF LEESBURG...NEAR OKAHUMPKA. THE
STORM WAS MOVING EAST-NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HAWTHORN...LAKE
HARRIS...LEESBURG...LAKE GRIFFIN...BASSVILLE PARK...LISBON AND
TAVARES.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

CRISTALDI
Special weather statement, Apr 1, 2:52 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT WED APR 1 2009

FLZ041-044>046-141-144-012015-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
252 PM EDT WED APR 1 2009

...STRONG THUNDERSTORMS AFFECTING LAKE AND VOLUSIA COUNTIES...

...MORE STORMS LIKELY TO AFFECT ORANGE AND SEMINOLE COUNTIES...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG STORMS OVER LAKE AND VOLUSIA COUNTIES
NEAR THE VILLAGES...LEESBURG...OKAHUMPKA...DAYTONA BEACH...PONCE
INLET...OAK HILL AND APOLLO BEACH.

OTHER STORMS OVER THE GREEN SWAMP WERE HEADED FOR WESTERN ORANGE
COUNTY...INCLUDING THE ATTRACTIONS AREAS.

THE STORMS WERE MOVING EAST-NORTHEAST AT 25 MPH.

ADDITIONAL STRONG STORMS ARE LIKELY TO FORM ACROSS THESE FOUR
COUNTIES...AND BECAUSE OF THIS...A SEVERE THUNDERSTORM WATCH IS
NOW IN EFFECT UNTIL 9 PM THIS EVENING.

THE PRIMARY THREATS FROM AFTERNOON AND EVENING STORMS WILL BE CLOUD
TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH
CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR
CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER
PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS
ENDED.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:33 PM EDTAreal Flood AdvisoryMLBVolusia87 min
Apr 1, 2:40 PM EDTSpecial Marine WarningMLB80 min
Apr 1, 4:08 PM EDTSevere Thunderstorm WarningMLBBrevard, Seminole, Volusia56 min
Apr 1, 4:11 PM EDTSpecial Marine WarningMLB109 min
Apr 1, 4:22 PM EDTTornado WarningMLBBrevard, Seminole, Volusia23 min
Apr 1, 4:41 PM EDTTornado WarningMLBBrevard15 min
Apr 1, 4:45 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.